Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 11, 2005, 1:14 PM CST for Fentress County, Pickett County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2005, 1:14 PM CST (19:14 UTC)
- Expired
- Jan 11, 2005, 4:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Fentress County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 140 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 111920
FFWOHX
TNC049-137-112215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CST TUE JAN 11 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FENTRESS COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PALL MALL
PICKETT COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF BYRDSTOWN
* UNTIL 415 PM CST
* AT 104 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS...WITH HEAVY RAIN...OVER THE
WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE BETWEEN ONE AND A
HALF AND TWO AND A HALF INCHES OF RAIN HAVE FALLEN OVER THE PAST
THREE HOURS.
* THE SHOWERS AND STORMS...PRODUCING THE FLASH FLOODING...WILL LIKELY
MOVE OUT OF THE WARNED AREA BY 230 PM. HOWEVER...RUNOFF...INTO AREA
CREEKS AND STREAMS...WILL CONTINUE THROUGH 415 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN
LAT...LON 3661 8524 3649 8514 3637 8497 3647 8478
3660 8484
$$
DRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 10:00 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 11, 10:00 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CST TUE JAN 11 2005 .DISCUSSION...OHX DOPPLER SHOWING A GOOD ROUND OF SHOWERS/TSTMS MOVING THROUGH THE MID STATE THIS MORNING. MUCH OF THIS APPEARS TO BE DUE TO ISENTROPIC LIFTING AS WIND FIELD LIFTS ON BACKSIDE OF SURFACE HIGH CENTERED OVER GEORGIA/FLORIDA. 60 DEGREE DEWPOINTS BEING ADVECTED THIS WAY AT THE SURFACE. ALSO A WEAK UPPER LEVEL SHORT WAVE WILL CONTINUE TO WORK SLOWLY ACROSS THE AREA DURING THE DAYLIGHT HOURS. MEAN RH BEGINS TO LESSEN TONIGHT AS DRIER AIR ALOFT WORKS INTO THE AREA FROM THE SOUTHWEST AND SHORT WAVE SLIPS EAST. CURRENT FORECAST LOOKS ON TRACK WITH LIKELY POPS RUNNING FOR TODAY. NO CHANGES PLANNED AT THIS TIME. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jan 11, 5:44 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CST TUE JAN 11 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 544 AM CST TUE JAN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER AIR DISTURBANCE WILL MOVE OVER MIDDLE TENNESSEE AND PRODUCE SHOWERS AND THUNDERSTORMS TODAY. THE WAVE WILL MOVE EAST THIS AFTERNOON...AND THE CHANCE OF PRECIPITATION WILL DECREASE. A WARM LAYER JUST ABOVE THE SURFACE WILL LIMIT THUNDERSTORMS GROWTH. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL APPROACH MIDDLE TENNESSEE ON WEDNESDAY...AND PASS THROUGH ON THURSDAY. SHOWERS ARE MAINLY EXPECTED...THOUGH THE CHANCE OF THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH. MUCH COLDER AIR WILL MOVE IN THIS WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 04
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.